Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistent Fever
May 28, 2013

I was told that I was HIV postitive in 2010 when I was diagnosed with Burkitt's Lymphoma. For the past year, I have been extremely healthy with T-cell counts above 500. My oncologist considers me cured of the lymphoma. I had a physical two weeks ago and all of my readings were good. Last week, I started to experience irritated sinuses. I lost my voice for a few days and have been running a low grade fever for the past two days. How do I know if this is simply an infection or related to my HIV status?

Response from Dr. Henry

With a CD4 count > 500 (I assume your are on effective HIV treatment) your fever/sinus/larynx complaints are unlikely to be related to a serious HIV complication but could well be due to a range of viral/fungal/bacterial infections that occur in the general population but may be more common and serious in HIV+ patients (most often due to a virus though allergies can also contribute to symptoms). If persistent/worsening an ENT assessment would be reasonable to consider. KH



Previous
diffence between Tenolam and tenolam E in hiv treatment
Next
FISH OIL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement